Indiana, 2016Flooding in Indiana, May 1 to 7, 2016
May 1 to 7, 2016 · NWS PAH · 2 events in 2 counties and zones
Minor flooding occurred on the White River during the first week of May. This flooding was the result of heavy rain in late April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding occurred on the White River during the first week of May. This flooding was the result of heavy rain in late April. Clusters and lines of thunderstorms occurred in southern Indiana on consecutive days in late April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 6:20 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, May 1, 6:20 AM EST, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
620 AM CDT SUN MAY 1 2016
.UPDATE...
Issued at 620 AM CDT Sun May 1 2016
Updated the AVIATION discussion for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Tuesday night)
Issued at 248 AM CDT Sun May 1 2016
Scattered convection continued overnight mainly over parts of
southern IL, southwest IN and southeast MO. At 07Z, the front,
although hard to find, looks like it is entering our western
counties attm per the latest observation at KPOF. The front
should continue to make slow eastward progress the rest of the
overnight hours and be bisecting our CWA by around 12Z. Lingering
showers and isolated storms will likely be around as this occurs
but there should be a downward trend.
While there will probably be a brief lull this morning in additional
development, the HRRR/RAP suggests redevelopment ahead of the
frontal boundary by later this morning and into the afternoon hours,
mainly across southern IL, southwest IN and west KY. SPC has
highlighted parts of southeast IL/southwest IN in a marginal risk
for severe weather due to a strengthening winds in the mid levels as
an upper level impulse from the central Plains moves eastward into
the Great Lakes region today into this evening. Therefore, some of
the storms that develop may be capable of producing some severe
hail/wind.
The aforementioned front and upper level impulse should move east of
the area overnight, ending chances for precipitation.
The first in a series of two upper level waves will be right on the
heels of the departing front. While models have had some serious
issues resolving this upper pattern for the past several days now,
it appears there is at least some consistency between models that
Monday will not be as dry as we initially thought. The GFS/ECMWF
still indicate that the best chances for precipitation will be in
our southern areas. This has been the case all along so feel
comfortable raising POPs there a bit. Models differ on the amount of
moisture we have to work with and instability looks non existent so
POPS will remain low elsewhere and just showers mentioned.
The secondary impulse looks to come through on Tuesday and possibly
bring additional showers to the area. Right now, will go with just a
slight chance until we gain a better grasp on how these systems will
actually evolve.
.LONG TERM...(Wednesday through Saturday)
Issued at 248 AM CDT Sun May 1 2016
Average confidence in the long term due to better model agreement.
At the beginning of the period long range models are showing a huge
upper low centered over the Great Lakes region. Models show a decent
H5 short wave rotating around the southwest flank of the low that
will dive southeast and push a cold front across the region on
Wednesday. There should be just enough deep layer moisture to
produce small precipitation chances over the northeast half of the
CWA with the passage of these features. With just enough upper level
energy and moisture left over, small precipitation chances may
linger into Wednesday evening over the far eastern sections of our
CWA.
The upper low is forecast to drift slowly southeast through the
latter half of the week ending up over the mid Atlantic seaboard by
the end of the period. Rising H5 heights/ridging aloft in its wake
will bring temperatures back to above normal and keep the region dry
through the end of the period.
&&
.AVIATION...
Issued at 620 AM CDT Sun May 1 2016
Ahead of a cold frontal passage, MVFR cigs possible early, then
VFR through the rest of the period. VCSH possible at KEVV/KOWB
late this afternoon into the early evening hours. Light and
variable winds early will gradually pick up from the southwest aob
10 knots, then veer around to the northwest in the wake of the
cold front.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...CW
LONG TERM/AVIATION...JP
Hazardous weather outlook, May 1, 7:44 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
744 AM CDT SUN MAY 1 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
744 AM CDT SUN MAY 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS MAINLY EAST OF THE MISSISSIPPI
RIVER THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS
SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND PARTS OF THE
PENNYRILE REGION OF WESTERN KENTUCKY... WHERE THERE IS A MARGINAL
RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE LOCALLY HEAVY
RAINFALL AND LIGHTNING BUT HAIL AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Pike
- When
- May 1, 9:00 AM EST to May 7, 8:00 PM EST
- Where
- Pike County, Petersburg to 1.37 mi NNW of Algiers
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding occurred along the White River. Bottomland woods and fields were flooded. Many of the following county roads were flooded. East of State Route 57, these roads included CR 750N, CR 600N, and CR 1000E. West of State Route 57, these roads included CR 250W, CR 400W, CR 675N, CR 700N, CR 1000W, CR 900W, CR 700W and CR 775W. Low oil fields were flooded.
Flood, Gibson
- When
- May 1, 9:00 AM CST to May 7, 8:00 PM CST
- Where
- Gibson County, 1.02 mi NNW of Hazleton to 0.76 mi N of Hazleton
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.493, -87.540
Minor flooding occurred along the White River. Floodwaters covered the Hazleton softball field. One or two lightly travelled roads were underwater and impassable. Many low-lying fields were inundated. Low-lying oil fields were flooded. High water isolated some river cabins.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, May 1, 20161 death · $1.0 million · 79 kt wind · 1 event
- Flash Flood and Hail in Kentucky, May 1, 20161 death · $52,000 · 1 in hail · 5 events
- Flash Flooding and Hail in West Virginia, May 1 to 2, 2016$357,000 · 2 in hail · 37 events
- Hail and Damaging Winds in North Carolina, May 1, 2016$360,000 · 2 in hail · 16 events
- Drought in Guam, May 1 to 31, 2016$250,000 · 3 events
- Flash Flood and Hail in Kentucky, May 1, 2016$120,000 · 2.75 in hail · 9 events
- Flooding in Iowa, May 1 to 9, 2016$150,000 · 4 events
- Flash Flooding and Hail in Louisiana, May 1, 2016$100,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Kentucky, May 1, 2016$54,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Illinois, May 1, 2016$46,000 · 3 in hail · 13 events
- Flash Flooding and Flooding in Kentucky, May 1, 2016$18,000 · 1.75 in hail · 19 events
- Damaging Winds in Mississippi, May 1, 2016$32,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632930, 632927.